Alert archive / Ohio / River Flood Warnings in 2019
River Flood Warning 68, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Jun 16, 2019, 5:58 PM EDT for Cuyahoga County, Ohio. It took effect at Jun 16, 2019, 9:35 PM EDT. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2019, 5:58 PM EDT (21:58 UTC)
- In effect from
- Jun 16, 2019, 9:35 PM EDT
- Expired
- Jun 17, 2019, 3:59 AM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cuyahoga County, OH
The radar
The Cleveland radar (KCLE), 19 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cuyahoga River at Independence (INDO1).
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 18.5 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04208000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
570 WGUS41 KCLE 162158 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Cleveland OH 558 PM EDT Sun Jun 16 2019 ...The National Weather Service in Cleveland has issued a flood warning for the following rivers in ... Cuyahoga River At Independence PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC035-170558- /O.NEW.KCLE.FL.W.0068.190617T0400Z-190617T1251Z/ /INDO1.1.ER.190617T0400Z.190617T0600Z.190617T0651Z.NO/ 558 PM EDT Sun Jun 16 2019 The National Weather Service in Cleveland has issued a * Flood Warning for The Cuyahoga River At Independence * from late tonight to Monday morning. * At 5 PM the stage was 16.8 feet. * Flood stage is 17.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by late tonight and rise to near 17.2 feet by late tonight. The river will fall below flood stage by late tonight. * At 17.0 feet...Sagamore Run, Tinkers Creek, and Mill Creek backup due to high flows on the Cuyahoga River. Canal Road inundated. && LAT...LON 4145 8170 4146 8166 4128 8152 4128 8161 $$
2 follow-up statements
069 WGUS81 KCLE 170136 FLSCLE Flood Statement National Weather Service Cleveland OH 936 PM EDT Sun Jun 16 2019 ...The flood warning continues for the following river in Ohio... Cuyahoga River At Independence PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC035-170936- /O.EXT.KCLE.FL.W.0068.190617T0135Z-190617T1936Z/ /INDO1.1.ER.190616T2212Z.190617T0600Z.190617T1336Z.NO/ 936 PM EDT Sun Jun 16 2019 ...Flood warning extended until Monday afternoon...The flood warning continues for The Cuyahoga River At Independence. * Until Monday afternoon. * At 8:30 PM Sunday the stage was...17.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 17.0 feet. * The river will rise to near 18.4 feet by late tonight. The river will fall below flood stage Monday morning. * At 19.0 feet...Water inundates along Gleeson, Charles, Frances, and Stone Streets in Valley View. Many roads may become impassable. Water is out of banks in Brecksville Reservation and the Cuyahoga Valley National Park. && LAT...LON 4145 8170 4146 8166 4128 8152 4128 8161 $$
538 WGUS81 KCLE 170759 FLSCLE Flood Statement National Weather Service Cleveland OH 359 AM EDT Mon Jun 17 2019 ...The flood warning is cancelled for the following rivers in Ohio... Cuyahoga River At Independence PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC035-170829- /O.CAN.KCLE.FL.W.0068.000000T0000Z-190617T1936Z/ /INDO1.1.ER.190616T2212Z.190617T0200Z.190617T0622Z.NO/ 359 AM EDT Mon Jun 17 2019 The flood warning is cancelled for The Cuyahoga River At Independence. * At 3:30 AM Monday the stage was...16.8 feet. * Flood stage is 17.0 feet. * At 17.0 feet...Sagamore Run, Tinkers Creek, and Mill Creek backup due to high flows on the Cuyahoga River. Canal Road inundated. && LAT...LON 4145 8170 4146 8166 4128 8152 4128 8161 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jun 16, 4:32 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 16, 4:32 PM EDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
432 PM EDT Sun Jun 16 2019
.SYNOPSIS...
A stalled front remains over the area this evening. Several weak low
pressure systems will move through the region along the front before
it is pushed south of the area on Tuesday. High pressure will
attempt to build in from the north on Tuesday into Wednesday.
However, another low pressure system enters the region on Wednesday
night for the end of the week.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
A stalled front over the region will be the source for future
shower and thunderstorm development later this afternoon and
evening. Have kept the Flash Flood Watch for the US 30 corridor
and the Akron and Youngstown areas as Flash Flood Guidance
remains low and any heavier shower or thunderstorm development
will quickly allow for flooding. Not entirely out of the woods
for severe weather this evening as some clearing has allowed
for some instability to enter the region. The best areas appears
to be south and east in the forecast area.
As the front lingers over the area on Monday, showers and
isolated thunderstorms will continue over the region with the
best chance for wet weather on the warm side of the front. Will
keep likely PoPs south and east with lesser chances north,
especially north of the front.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
A stronger mid level wave will be moving across the lower Ohio River
Valley region into Tuesday. The stalled out frontal boundary
will be across the region and more likely closer to southern or
central Ohio. Most of the models have the front a little further
south but the EURO has the boundary lifting back closer to
northern Ohio. We will need to keep an eye on the location of
the front. The EURO also has the mid level wave a little further
north than the rest of the guidance. It all means we will
continue rain chances in the area with the better chances
further south. Any additional rainfall at this point will be
runoff as we will remain completely saturated and flooding
concerns will remain high. We may have a brief break in rain
chances and in between system Wednesday morning into the early
afternoon. The next mid level wave and system will start
impacting the region Wednesday night.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
The next system to bring widespread showers and storms back the
region will be moving through on Thursday. The EURO is a little
faster than the GFS guidance. Guidance indicates a stronger area of
low pressure trying to develop with the end of the week system
moving across the Midwest into the eastern Great Lakes region. We
may have some breezy conditions due to the low pressure system.
Depending on the track of the surface low and how much we can tap
into the warm sector, we may have to deal with some stronger
convection as well. And to make matters worse, PW values are
forecast to climb to around 2.0 inches which means we will have more
efficient rainfall rates and heavy rainfall potential to add to our
flooding concerns. At this time, we will highlight Thursday and
Thursday night as a time for active weather. High pressure will
briefly build in for late Friday into Friday night with drier
weather. The next system to bring rainfall may be late Saturday.
&&
.AVIATION /18Z Sunday THROUGH Friday/...
Tricky set of TAFs this afternoon with a front straddled across
the forecast area. North of the front, much of the area is
socked in with MVFR/IFR stratus and northerly flow off the lake
and will remain fairly pessimistic through the TAF period. South
of the front, some clearing is developing and scouring ceilings
up to VFR in several locations. Expect showers and perhaps an
isolated thunderstorm to redevelop in this region later this
evening and conditions will fall back to MVFR or worse through
the overnight. Low stratus may also give way to reduced vsbys in
several locations as the low clouds settle in. As the front
remains over the region, additional shower development is
possible into Monday and ceilings will vary but will generally
remain non-VFR. Winds north of the front will be northerly or
easterly and winds south of the front will be southwesterly, but
all winds will be 10 knots or less for much of the period.
OUTLOOK...Non-VFR possible through Tuesday in showers and
thunderstorms. Non-VFR returns on Thursday.
&&
.MARINE...
Winds over the lake will become east to northeasterly today 10
to 15 knots. These northeasterly winds will continue tonight
into Monday. We will need to watch the water levels on the
western basin of the lake. It is uncertain at this time if water
levels will go above the level for impactful flooding near the
lakeshore. The frontal boundary will likely stay just south of
the lakeshore through much of the week. Winds will continue to
be light and somewhat variable during the mid week time frame. A
stronger area of low pressure will develop and move towards the
lake and perhaps across the lake on Thursday into Friday.
Easterly to northeasterly winds may increase by the end of the
week with more potential for lakeshore flooding for the
southwestern basin. Waves may also increase by the end of the
week.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through late Monday night for OHZ017-020>023-
027>033-036>038-047.
PA...None.
MARINE...None.
&&
SYNOPSIS...Sefcovic
NEAR TERM...Sefcovic
SHORT TERM...
LONG TERM...
AVIATION...Sefcovic
MARINE...Hazardous weather outlook, Jun 16, 4:09 PM EDT, 1 hour 49 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 409 PM EDT Sun Jun 16 2019 OHZ003-006>014-018-019-089-PAZ001>003-172015- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Seneca-Huron-Ashtabula Lakeshore-Northern Erie- Southern Erie-Crawford- 409 PM EDT Sun Jun 16 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ017-020>023-027>033-036>038-047-172015- Hancock-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- 409 PM EDT Sun Jun 16 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE MONDAY NIGHT... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-172015- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 409 PM EDT Sun Jun 16 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 16, 5:44 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
544 PM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 1 WSW GLENWILLOW 41.36N 81.49W
06/16/2019 CUYAHOGA OH PUBLIC
SEVERAL LARGE TREES SNAPPED OR UPROOTED,
POWERLINES DOWN, AND SOME MINOR STRUCTURAL
DAMAGE NEAR PETTIBONE AND RICHMOND ROADS.
POSSIBLE TORNADO.
&&
PSThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 11:36 PM EDT | Areal Flood Advisory | CLE | Marion, Morrow, Wyandot | 6 hr |
| Jun 16, 12:40 AM EDT | Flash Flood Warning | CLE | Morrow | 4 hr |
| Jun 16, 12:50 AM EDT | Areal Flood Advisory | CLE | Ashland, Richland | 4 hr |
| Jun 16, 1:00 AM EDT | Flash Flood Warning | CLE | Ashland, Richland | 6 hr |
| Jun 16, 1:19 AM EDT | River Flood Warning | CLE | Marion | 8 days |
| Jun 16, 1:56 AM EDT | Areal Flood Advisory | CLE | Medina, Portage, Summit, Trumbull, Wayne | 6 hr |
| Jun 16, 3:35 AM EDT | River Flood Warning | CLE | Summit | 6 hr |
| Jun 16, 4:43 AM EDT | Areal Flood Warning | CLE | Morrow | 15 hr |
| Jun 16, 5:12 AM EDT | River Flood Warning | CLE | Trumbull | 46 hr |
| Jun 16, 6:13 AM EDT | Areal Flood Warning | CLE | Ashland, Richland | 15 hr |
| Jun 16, 11:36 AM EDT | River Flood Warning | CLE | Marion | 5 days |
| Jun 16, 11:36 AM EDT | River Flood Warning | CLE | Trumbull | 38 hr |
| Jun 16, 12:21 PM EDT | River Flood Warning | CLE | Hancock | 11 hr |
| Jun 16, 1:44 PM EDT | River Flood Warning | CLE | Summit | 4 hr |
| Jun 16, 3:27 PM EDT | Tornado Warning | CLE | Cuyahoga, Geauga, Portage, Summit | 33 min |
| Jun 16, 4:19 PM EDT | Tornado Warning | CLE | Trumbull | 43 min |
Nearby
River Flood Warnings in Ohio, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.